MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC MEXICO S. DE R.L. DE CV LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6SAL10
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image analysis: one image received from the account.Just distal of the strain relief a torsional kink is visible on the launcher guide catheter and it appears torn at this point.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one 6f launcher guide catheter during a percutaneous coronary stent implantation for coronary heart disease.An angiogram showed scattered plaques in the 1-2 segments of the right coronary artery (rca) with 30-40% stenosis and soft plaques at the end of the 3rd segment with 70-80% stenosis.About 80-90% localized stenosis was seen in the proximal /mid of the posterior descending artery and the distal blood flow was timi3.Damage was not evident to the protective packaging of the device.Resistance was not noted while removing the device from the packaging.The device was inspected after removal from the packaging with no issues noted.Resistance was noted during the insertion/delivery of the device.Excessive force was not used during the delivery of the device.The device was not excessively torqued.The guide catheter was inserted into the rca via a radial approach.It was reported that during delivery the catheter was gently rotated and a torsion mark on the catheter was noted.Unable to rebound after rotation, the lumen was too narrow, and the non-medtronic guidewire could not pass through the guide catheter.The guidewire had not yet been used in the procedure when the issue occurred.Resistance was noted during removal of the device, excessive force was not used.The launcher was immediately withdrawn and replaced with another guide catheter.The surgery was successfully completed.No injury to the patient was reported.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17388811
Report Number9617601-2023-00156
Device Sequence Number20351867
Product Code DQY
UDI-Device Identifier00763000393588
UDI-Public00763000393588
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2024
Device Model NumberLA6SAL10
Device Catalogue NumberLA6SAL10
Device Lot Number224478130
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date07/25/2023
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown